Alert archive / Texas / Red Flag Warnings in 2014

Red Flag Warning 1, NWS Corpus Christi, TX

January 13, 201415 counties in Texas

NWS Corpus Christi, TX issued this red flag warning at Jan 13, 2014, 10:33 AM CST for 15 counties in Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 13, 2014, 10:33 AM CST (16:33 UTC)
Expired
Jan 13, 2014, 5:00 PM CST
In force
6 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Duval County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX, Webb County, TX

The radar

The Corpus Christi radar (KCRP), 50 km from the middle of the area, began a volume at 16:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 4.6 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2014-01-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 222 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2014-01-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 249 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
222 J/kg
Mixed-layer CIN
-254 J/kg
Mixed-layer LCL
1513 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
249 m²/s²
0-3 km storm-relative helicity
244 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

598 
WWUS84 KCRP 131633
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1033 AM CST MON JAN 13 2014

...RED FLAG WARNING IN EFFECT FOR SOUTH TEXAS THROUGH LATE AFTERNOON...

.STRONG NORTHWEST WINDS WILL USHER IN A SIGNIFICANTLY DRIER AIRMASS
TODAY. THIS WILL RESULT IN RED FLAG CONDITIONS ACROSS MUCH OF THE
REGION THROUGH THE AFTERNOON.

TXZ229>234-239>247-132300-
/O.NEW.KCRP.FW.W.0001.140113T1633Z-140113T2300Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
1033 AM CST MON JAN 13 2014

...RED FLAG WARNING IN EFFECT UNTIL 5 PM CST THIS AFTERNOON FOR
SOUTH TEXAS FOR GUSTY WINDS AND CRITICALLY LOW RELATIVE HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. 

* AFFECTED AREA...LA SALLE...MCMULLEN...LIVE OAK...BEE... 
  GOLIAD...VICTORIA...WEBB...DUVAL...JIM WELLS...KLEBERG... 
  NUECES...SAN PATRICIO...ARANSAS...REFUGIO...CALHOUN. 

* TIMING...FIRE WEATHER CONDITIONS DETERIORATING FROM LATE MORNING
  THROUGH THE AFTERNOON.

* WIND...NORTHWEST 15 TO 25 MPH SUSTAINED WITH GUSTS UP TO 35 MPH.
  PEAKING EARLY TO MID AFTERNOON...THEN GRADUALLY DECREASING IN
  INTENSITY.

* HUMIDITY...DECREASING TO 20 TO 30 PERCENT...LOCALLY HIGHER
  VALUES ALONG THE COAST AND LOCALLY LOWER VALUES ACROSS THE BRUSH
  COUNTRY.

* IMPACTS...FIRES WILL LIKELY SPREAD RAPIDLY. SUBSTANTIAL 
  RESISTANCE TO CONTROL EFFORTS WILL OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS ARE URGED TO EXERCISE CARE WITH RESPECT TO ALL OUTDOOR
ACTIVITIES THAT COULD INADVERTENTLY CAUSE WILDFIRES. REPORT
WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW
ENFORCEMENT OFFICE.

&&

$$

HART
1 follow-up statement
151 
WWUS84 KCRP 132301
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
501 PM CST MON JAN 13 2014


TXZ229>234-239>247-140015-
/O.EXP.KCRP.FW.W.0001.000000T0000Z-140113T2300Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
501 PM CST MON JAN 13 2014

...RED FLAG WARNING WILL EXPIRE AT 5 PM CST THIS AFTERNOON FOR
SOUTH TEXAS FOR GUSTY WINDS AND CRITICALLY LOW RELATIVE
HUMIDITIES...

WINDS ACROSS SOUTH TEXAS ARE DECREASING AND WILL CONTINUE TO
DIMINISH THROUGH THE EVENING. THEREFORE THE RED FLAG WARNING WILL
BE ALLOWED TO EXPIRE.

$$

TE

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Jan 13, 5:27 AM CST, 5 hours 6 minutes earlier.

Area forecast discussion, Jan 13, 5:27 AM CST, 5 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
527 AM CST MON JAN 13 2014

.DISCUSSION...UPDATED FOR 12Z AVIATION DISCUSSION.

&&

.AVIATION...FOG ACROSS THE REGION THIS MORNING...BUT ONLY MVFR AT
VCT AND LRD AT THIS TIME. ALL SITES HAVE THE POTENTIAL TO SEE
ADDITIONAL VIS REDUCTIONS THIS MORNING BEFORE COLD FRONT MOVES
THROUGH. PRE FRONTAL TROUGH /WIND SHIFT/ CURRENTLY NEAR COT TO LRD
WITH FRONTAL BOUNDARY LAGGING A COUPLE OF HOURS BEHIND. BEHIND THE
FRONT A STRONG NORTHWEST WIND WILL DEVELOP THROUGH THE AFTERNOON.
SKIES SHOULD CLEAR QUICKLY WITH VFR CONDITIONS FROM MID/LATE
MORNING THROUGH THE END OF THE PERIOD.

&&

.PREV DISCUSSION... /ISSUED 419 AM CST MON JAN 13 2014/

SHORT TERM (TODAY THROUGH TUESDAY)...SURFACE MOISTURE THIS MORNING
REMAINS HIGH AND HAS LED TO FOG DEVELOPMENT ACROSS SOUTH TEXAS. A
FEW LOCATIONS HAVE DROPPED TO LESS THAN 1 MILE VISIBILITY...BUT
SO FAR MOST LOCATIONS STILL 3MI OR ABOVE. STILL EXPECT THIS TO
COME DOWN FOR MANY LOCATIONS BETWEEN NOW AND 7AM. LIKELY SEE THE
LOWEST VISBYS RIGHT AROUND SUNRISE. COLD FRONT WILL KICK OUT THIS
MOISTURE AND FOG THIS MORNING. LOCATIONS VERY NEAR THE COAST CAN
EXPECT LOWER VISIBILITIES DUE TO DENSE SEA FOG THAT HAS DEVELOPED.

THETA E ANALYSIS WOULD INDICATE PRE FRONTAL TROUGH JUST WEST OF
FORECAST AREA AS OF 4AM..WITH FRONTAL BOUNDARY LAGGING A COUPLE OF
COUNTIES BEHIND. DIDNT CHANGE MUCH WITH EXPECTED FRONTAL TIMING
TODAY...MODELS ARE IN AGREEMENT WITH PUSHING THE FRONT NEARLY TO THE
COAST BY 15Z. WITH SOME MID LEVEL DRYING...THINK THAT PRECIP CHANCES
HAVE MAINLY COME TO AN END AND HAVE DROPPED ALL LAND AREAS TO A 10
POP OR LOWER FOR THIS MORNING...BUT CAN/T RULE OUT AN ISOLATED LIGHT
SHOWER ASSOCIATED WITH THE FRONT.

BEHIND THE COLD FRONT A MODERATE TO STRONG NORTHWEST WIND WILL
DEVELOP LATE MORNING INTO EARLY AFTERNOON. FRONTAL POSITION AT
SURFACE LEVEL AND MID LEVELS IS SUCH THAT WIND SHIFT IS SIMILAR AND
SHOULD CLEAR THE CLOUDS OUT QUICKLY AND CLEANLY BY EARLY THIS
AFTERNOON. SUBSIDENT PATTERN SETS UP FOR TONIGHT AND TOMORROW WITH A
MAINLY CLEAR SKY EXPECTED. WITH ONLY A MODERATE CAA PATTERN SHOULD
STILL SEE TEMPERATURES BACK INTO THE 70S FOR TODAY AND TOMORROW. MIN
TEMPS TONIGHT WILL COOL INTO THE 30S HOWEVER.

LONG TERM (TUESDAY NIGHT THROUGH SUNDAY)...DEEPENING UPPER TROUGH
FROM THE GREAT LAKES TO THE MID MISSISSIPPI RIVER VALLEY TUESDAY
NIGHT WILL USHER IN ANOTHER SURGE OF HIGH PRESSURE/FRONT INTO SOUTH
TEXAS. THE CENTER OF HIGH PRESSURE AREA WILL MOVE INTO THE COASTAL
WATERS BY WEDNESDAY AFTERNOON. LOWERED HIGH TEMPS FOR WEDNESDAY A
FEW DEGREES. THE UPPER TROUGH WILL BE RE-INFORCED WITH ANOTHER
SYSTEM DIVING INTO THE GREAT LAKES THURSDAY. WEAK MOISTURE RETURN
WILL LEAD TO A SLIGHT CHANCE OF SHOWERS MAINLY OVER THE COASTAL
WATERS FRIDAY MORNING AS THE FRONT MOVES THROUGH THE PROVIDING A
BRIEF PERIOD OF GUSTY NORTH-NORTHEAST WINDS. HIGH PRESSURE AREA
MOVES TO THE EAST BY SATURDAY AND WEAK MOISTURE RETURN COULD LEAD
TO ISOLATED SHOWERS OVER THE GULF WATERS INTO THE COASTAL COUNTIES
SATURDAY AND SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    74  40  72  38  63  /  10   0   0   0   0
VICTORIA          71  38  71  34  62  /  10   0   0   0   0
LAREDO            74  41  75  43  64  /   0   0   0   0   0
ALICE             75  39  75  38  64  /  10   0   0   0   0
ROCKPORT          67  42  71  39  60  /  10   0   0   0   0
COTULLA           72  37  74  36  64  /   0   0   0   0   0
KINGSVILLE        75  40  76  37  64  /  10   0   0   0   0
NAVY CORPUS       69  43  71  44  59  /  10   0   0   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 3 AM CST
     TUESDAY FOR THE FOLLOWING ZONES: WATERS FROM BAFFIN BAY TO
     PORT ARANSAS FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO
     MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM.

     DENSE FOG ADVISORY UNTIL 10 AM CST THIS MORNING FOR THE
     FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
     ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
     O'CONNOR...COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS
     OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA
     SHIP CHANNEL OUT 20 NM.

     SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 10 PM CST THIS
     EVENING FOR THE FOLLOWING ZONES: BAYS AND WATERWAYS FROM
     BAFFIN BAY TO PORT ARANSAS...BAYS AND WATERWAYS FROM PORT
     ARANSAS TO PORT O'CONNOR...COASTAL WATERS FROM BAFFIN BAY
     TO PORT ARANSAS OUT 20 NM...COASTAL WATERS FROM PORT
     ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM.

&&

XX/99...AVIATION
Hazardous weather outlook, Jan 13, 5:31 AM CST, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
531 AM CST MON JAN 13 2014

TXZ229>234-239>247-141145-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
531 AM CST MON JAN 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

FOG WILL CONTINUE THIS MORNING PATCHES OF DENSE FOG BRIEFLY
POSSIBLE.

STRONG NORTHWEST WINDS AND LOW RELATIVE HUMIDITY WILL COMBINE TO
PRODUCE AN ELEVATED TO NEAR CRITICAL FIRE WEATHER DANGER THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-141145-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
531 AM CST MON JAN 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT

AREAS OF DENSE SEA FOG WILL CONTINUE IN BAYS AND NEARSHORE WATERS
THIS MORNING.

SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THIS AFTERNOON AND INTO
TONIGHT DUE TO STRONG OFFSHORE FLOW DEVELOPING BEHIND A COLD FRONT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SMALL CRAFT ADVISORIES MAY BE REQUIRED WEDNESDAY MORNING AND FRIDAY
AFTER PASSAGES OF COLD FRONTS.

In the hours before

Special weather statement, Jan 13, 7:20 AM CST, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
720 AM CST MON JAN 13 2014

TXZ242>244-131500-
KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS
720 AM CST MON JAN 13 2014

...DENSE FOG POSSIBLE ACROSS CORPUS CHRISTI METRO AREA THIS MORNING...

AREAS OF DENSE FOG HAVE DEVELOPED ACROSS EASTERN NUECES...EASTERN
KLEBERG...AND EASTERN SAN PATRICIO COUNTIES THIS MORNING. VISIBILITIES
HAVE BEEN REDUCED TO 1/4 MILE OR LESS IN SOME AREAS. THE DENSE FOG
IS EXPECTED TO PERSIST FOR ANOTHER HOUR OR SO WITH VISIBILITIES
THEN GRADUALLY IMPROVING BY MID MORNING.

USE LOW BEAM HEADLIGHTS...MAINTAIN A SAFE DISTANCE BETWEEN
VEHICLES...AND BE ON THE LOOKOUT FOR RAPIDLY CHANGING VISIBILITIES
IF TRAVELING THIS MORNING.

HART

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 12, 10:21 PM CSTSmall Craft AdvisoryCRP4 hr
Jan 13, 2:35 AM CSTMarine Dense Fog AdvisoryCRP9 hr
Jan 13, 3:55 AM CSTSmall Craft AdvisoryCRP18 hr

Nearby

Red Flag Warnings in Texas, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.